MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959480
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Fistula (1862); Unspecified Infection (1930)
Date of Event 07/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusion can be made.As reported, post implant of sepramesh ip, the patient developed small intestinal fistula and abdominal infection and underwent additional surgery.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in november 2022.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, patient underwent laparoscopic incisional hernia mesh repair with implant of a sepramesh ip.It was reported that post implant, the patient developed small intestinal fistula and abdominal infection and underwent additional surgery.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusion can be made.As reported, post implant of sepramesh ip, the patient developed small intestinal fistula and abdominal infection and underwent additional surgery.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 96 units released for distribution in (b)(6) 2022.Addendum: this is an addendum to the initial emdr submitted to document the additional information provided.As reported, the mesh was explanted during the revision surgery to treat an intestinal fistula and infection.Fistula formation and infection are known inherent risks of surgery and are listed in the adverse reactions section of the instructions-for-use, supplied with the device as possible complications.Based on the additional information received, there is no change to the initial determination, no conclusions can be made.Updated fields: b4, b5, g3, g6, h2, h6, h10 note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample not returned.
 
Event or Problem Description
As reported, patient underwent laparoscopic incisional hernia mesh repair with implant of a sepramesh ip.It was reported that post implant, the patient developed small intestinal fistula and abdominal infection and underwent additional surgery.Addendum: as reported the mesh was removed from the patient's body during the subsequent surgery following implant.The patient is reported to be in good health condition following the second surgery.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusion can be made.As reported, post implant of sepramesh ip, the patient developed small intestinal fistula and abdominal infection and underwent additional surgery.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in november 2022.Addendum #1: this is an addendum to the initial emdr submitted to document the additional information provided.As reported, the mesh was explanted during the revision surgery to treat an intestinal fistula and infection.Fistula formation and infection are known inherent risks of surgery and are listed in the adverse reactions section of the instructions-for-use, supplied with the device as possible complications.Based on the additional information received, there is no change to the initial determination, no conclusions can be made.Addendum #2: h11: this supplemental mdr is submitted to make corrections and updates.The information provided does not help to determine a cause for the patient¿s postoperative course, no conclusion can be made.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned - mesh explanted.
 
Event or Problem Description
As reported, patient underwent laparoscopic incisional hernia mesh repair with implant of a sepramesh ip.It was reported that post implant, the patient developed small intestinal fistula and abdominal infection and underwent additional surgery.Addendum: as reported, patient underwent repair using sepramesh ip following diagnosis of intestinal obstruction on (b)(6) 2023.It was reported that the patient underwent a second operation for small bowel fistula (jejunal fistula repair) on (b)(6) 2023 during which the mesh was removed.As reported, the patient is in good health condition after the second operation.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17699693
Report Number1213643-2023-00322
Device Sequence Number6719259
Product Code FTL
UDI-Device Identifier00801741031816
UDI-Public(01)00801741031816
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2024
Device Catalogue Number5959480
Device Lot NumberHUGW1552
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer09/11/2023
10/11/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date09/13/2023
10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown